Rocky Mountain Journal of Mathematics

Stability of Random Matrix Models

Micheline A. Schreiber and Harold M. Hastings

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 25, Number 1 (1995), 471-478.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60F99: None of the above, but in this section 92A17
Secondary: 15A52 15A60: Norms of matrices, numerical range, applications of functional analysis to matrix theory [See also 65F35, 65J05] 60H25: Random operators and equations [See also 47B80]


Schreiber, Micheline A.; Hastings, Harold M. Stability of Random Matrix Models. Rocky Mountain J. Math. 25 (1995), no. 1, 471--478. doi:10.1216/rmjm/1181072296.

Export citation


  • Z.D. Bai and Y.Q. Yin, Limiting behavior of the norm of products of random matrices and two problems of Geman-Hwang, Prob. Theory Related Fields 73 (1986), 539-553.
  • B. Bollobas, Graph theory, Grad. Texts Math. 63, Springer-Verlag, New York, 1979.
  • J.E. Cohen and C.M. Newman, The stability of large random matrices and their products, Ann. Prob. 12 (1984), 283-310.
  • M.R. Gardner and W.R. Ashby, Connectance of large dynamic (cybernetic) systems: critical values for stability, Nature 228 (1970), 784.
  • G. Harrison, Stability under environmental stress: resistance, resilience, persistence and variability, Amer. Natur. 113 (1979), 659-669.
  • H.M. Hastings, Stability of large systems, BioSystems 17 (1984), 171-177.
  • H.M. Hastings, F. Juhasz and M.A. Schreiber, Stability of structured random matrices, Proc. Royal Soc. London 249 (1992), 223-225.
  • F. Juhasz, On the characteristic values on nonsymmetric block random matrices, J. Theoret. Prob. 67 (1990), 199-205.
  • L.R. Lawlor, Structure and stability in natural and randomly constructed competitive communities, Amer. Natur. 116 (1980), 394-408.
  • R.M. May, Will a large complex system be stable?, Nature 238 (1972), 413-414.
  • --------, Stability and complexity of model ecosystems, 2nd ed., Princeton Univ. Press, Princeton, 1974.
  • R.E. McMurtrie, Determinants of the stability of large randomly connected systems, J. Theoret. Biol. 50 (1975), 1-11.
  • E.P. Wigner, Characteristic values of bordered matrices with infinite dimensions, Annals of Math. 62 (1955), 548-564.